Alert archive / Montana / High Wind Warnings in 2005
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 9, 2005, 12:34 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2005, 12:34 AM MST (07:34 UTC)
- Expired
- Dec 9, 2005, 5:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 090734 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1234 AM MST FRI DEC 9 2005 MTZ009-010-048-091800- /O.NEW.KTFX.HW.W.0008.051209T0734Z-051210T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 1234 AM MST FRI DEC 9 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG GUSTY WINDS 30 TO 50 MPH WITH LOCAL GUSTS 70 TO 80 MPH WILL OCCUR. EXPECT REDUCED VISIBILITIES IN LOCAL BLOWING SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS75 KTFX 091757 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1057 AM MST FRI DEC 9 2005 MTZ009-010-048-100000- /O.CON.KTFX.HW.W.0008.000000T0000Z-051210T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 1057 AM MST FRI DEC 9 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG GUSTY WINDS 30 TO 50 MPH WITH GUSTS 70 TO 80 MPH WILL CONTINUE THROUGH THE AFTERNOON. VISIBILITIES WILL ALSO BE REDUCED AT TIMES DUE TO BLOWING SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 092345 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 445 PM MST FRI DEC 9 2005 MTZ009-010-048-100045- /O.EXP.KTFX.HW.W.0008.000000T0000Z-051210T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 445 PM MST FRI DEC 9 2005 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 8, 10:37 PM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 8, 10:37 PM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1037 PM MST THU DEC 8 2005 UPDATE AVIATION DISCUSSION .UPDATE...UPDATE TO ZONES PLANNED BY 930...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT AND CONTINUE TO STRENGTHEN FRIDAY. OVERNIGHT TEMPS WILL REMAIN MODERATE ACROSS THE NORTHERN AND CENTRAL ZONES BECAUSE OF THE CONTINUED BREEZY CONDITIONS. THE CURRENT FORECASTED TEMPS LOOK GOOD...GENERALLY LESS EXTREME COLD ACROSS THE ZONES BUT SOME VERY LOW TEMPS WILL STILL OCCUR IN THE SOUTHWEST ZONES. WILL UPDATE MOSTLY TO INCREASE CLOUD COVER DURING THE FIRST PERIOD. ZELZER && .AVIATION... UPDATED 0537Z. NORTHWEST FLOW ALOFT WILL CONTINUE TO SPREAD HIGH CLOUDS ACROSS SOUTHWEST AND NORTH CENTRAL MONTANA TONIGHT. SOUTHWEST TO WEST WINDS WILL INCREASE AFTER MIDNIGHT AND WILL PERSIST INTO FRIDAY AFTERNOON OVER NORTH CENTRAL MONTANA. CLOUDS WILL DECREASE FRIDAY MORNING AS DRIER AIR WORKS INTO THE REGION. VFR CONDITIONS WILL PREVAIL THROUGH OUT THE FORECAST AREA THROUGH THE NEXT 24 HOURS. MEIER && .PREV DISCUSSION... (ISSUED 450 PM MST THU DEC 8 2005) DISCUSSION... AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE PACIFIC NORTHWEST TONIGHT...AS A WEAK UPPER LEVEL DISTURBANCE MOVES OUT OF CENTRAL MONTANA. THIS UPPER LEVEL DISTURBANCE IS PRODUCING A FEW SNOW SHOWERS IN THE LEWISTOWN AREA...BUT THIS SNOW SHOWER ACTIVITY SHOULD DIMINISH BY 5 PM OR SO IN THAT AREA. OTHERWISE FAIRLY QUIET WEATHER WILL RESIDE OVER THE REGION. EXPECT ANOTHER VERY COLD NIGHT OVER SOUTHWEST MONTANA...WITH MODERATING OVERNIGHT LOWS OVER THE NORTH. (WEST WINDS WILL KEEP TEMPERATURES A BIT WARMER TONIGHT OVER NORTH CENTRAL MONTANA.) FOR FRIDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH SOUTH INTO CENTRAL MONTANA. ADDITIONALLY A TIGHT SURFACE PRESSURE GRADIENT WILL SET UP OVER CENTRAL MONTANA ALLOWING FOR GUSTY WINDS TO DEVELOP OVER MUCH OF NORTH CENTRAL MONTANA. A BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR THE LEWISTOWN AREA...AS VISIBILITIES WILL BE REDUCED LATER TONIGHT THROUGH FRIDAY. BLOWING SNOW WILL OCCUR IN MOST OTHER AREAS ACROSS NORTH CENTRAL MONTANA AS WELL...BUT WIDESPREAD VISIBILITY RESTRICTIONS ARE NOT ANTICIPATED AT THIS TIME. TEMPERATURES WILL CONTINUE TO WARM UP A FEW DEGREES AS WELL ON FRIDAY...WITH HIGHS CLIMBING INTO THE 30S OVER NORTH CENTRAL MONTANA. FOR FRIDAY NIGHT AND SATURDAY...EXPECT THE REGION WILL CONTINUE TO BE UNDER A NORTHWESTERLY FLOW ALOFT. EXPECT MOSTLY DRY CONDITIONS AND LIGHTER WINDS ACROSS THE REGION THOUGH. TEMPERATURES WILL CONTINUE THE SLOW WARMING TREND IN MOST AREAS. BRUSDA SATURDAY NIGHT THROUGH THURSDAY...12Z MODEL RUNS NOT SHOWING GOOD CONSISTENCY WITH 00Z RUNS...THEREFORE CONFIDENCE IN NEWER SOLUTIONS IS LOW AND WILL LEAVE THIS PORTION OF THE FORECAST AS IS. WILL WAIT TO SEE IF BETTER CONSISTENCY DEVELOPS BEFORE MAKING ANY CHANGES. COULSTON PREVIOUS EXTENDED DISCUSSION. SATURDAY NIGHT THROUGH TUESDAY NIGHT...A SLIGHT PATTERN CHANGE IS EXPECTED FOR THE PERIOD. A LONG WAVE RIDGE OF HIGH PRESSURE WILL RESIDE OVER THE WESTERN UNITED STATES EARLY IN THE PERIOD. THIS RIDGE IS EXPECTED TO BE FLATTENED SOMEWHAT EARLY NEXT WEEK AS UPPER LEVEL ENERGY STREAMS INTO SOUTHWEST CANADA. THE RIDGE WILL KEEP MOST AREAS DRY INTO THIS UPCOMING MONDAY. TEMPERATURES OVER THE PLAINS WILL BE ABOVE NORMAL AS LOW LEVEL PRESSURE GRADIENTS FAVOR DOWNSLOPE FLOW. TEMPERATURES ACROSS THE SOUTHWEST VALLEYS WILL BE A BIT BELOW NORMAL AS MORNING INVERSIONS HAVE A TOUGH TIME MIXING OUT. BY MONDAY NIGHT...AN UPPER LEVEL SHORT WAVE TROUGH WILL BE PROGRESSING THROUGH SOUTHWEST CANADA. THIS ENERGY WILL BE STRONG ENOUGH TO REFLECT A COLD FRONT DOWN TO THE SURFACE. WITH THIS WAVE AND A DEVELOPING SURFACE LOW EXPECTED TO REMAIN IN CANADA...DOWNSLOPE WINDS WILL INITIALLY LIMIT PRECIPITATION OVER THE PLAINS. ONCE THE FRONT PASSES THROUGH CENTRAL MONTANA...UPSLOPE FLOW WILL INCREASE THE PRECIPITATION THREAT. LOW CHANCE TO CHANCE POPS WERE THEREFORE PLACED OVER THE FORECAST AREA FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. TEMPERATURES WILL ALSO COOL TO NEAR NORMAL VALUES BY TUESDAY BEHIND THE EXPECTED COLD FRONT. SCHAUMANN WEDNESDAY THROUGH THURSDAY...A COLD UPPER LEVEL LOW OVER HUDSON BAY WILL CONTINUE TO BRING A COOL NORTHWEST FLOW ALOFT ACROSS MONTANA. A LEE SIDE SURFACE TROUGH OVER CENTRAL MONTANA ON WEDNESDAY...WILL BRING DRY DOWNSLOPE WINDS ACROSS NORTH CENTRAL MONTANA. TEMPERATURES WILL BE NEAR SEASONAL AVERAGE. THEN...TURN COOLER ON THURSDAY AS A CANADIAN SURFACE HIGH PUSHES SOUTH INTO NORTHERN MONTANA. THERE WILL ALSO BE A CHANCE OF SNOW BY THURSDAY OVER THE PLAINS WITH SCATTERED SNOW SHOWERS OVER THE MOUNTAINS. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 24 37 22 41 / 0 0 0 0 CTB 16 35 15 39 / 0 0 0 0 HLN -3 22 4 28 / 0 0 0 0 BZN -15 20 -8 22 / 0 0 0 0 WEY -33 12 -16 14 / 0 0 0 0 DLN -10 21 5 26 / 0 0 0 0 HVR 6 34 17 38 / 0 10 0 0 LWT 12 37 18 41 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... BLOWING SNOW ADVISORY UNTIL 5 AM MST SATURDAY FOR MTZ050-MTZ051. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 8, 4:30 AM MST, 20 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 430 AM MST THU DEC 8 2005 MTZ009-048-091145- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 430 AM MST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... FOR THE FOLLOWING ZONES: NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT SEE GTFWSWTFX FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-091145- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 430 AM MST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.